Alert archive / Guam / Wind Advisories in 2015
Wind Advisory 5, NWS Guam
NWS Guam issued this wind advisory at Oct 16, 2015, 5:14 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2015, 5:14 PM CDT (22:14 UTC)
- Expired
- Oct 17, 2015, 3:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
434 WWMY70 PGUM 162237 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 830 AM CHST SAT OCT 17 2015 ...STRONG WINDS TO THE SOUTH OF CHAMPI WILL AFFECT GUAM... .AS TYPHOON CHAMPI MOVES AWAY FROM THE NORTHERN MARIANAS GUSTY WINDS WILL PERSIST ACROSS THE MARIANAS TODAY. GUZ001>004-170800- /O.NEW.PGUM.WI.Y.0005.151016T2214Z-151017T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 830 AM CHST SAT OCT 17 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING... * TIMING....WINDS WILL RISE THIS MORNING THEN CONTINUE THROUGH THE DAY UNTIL SUNSET THIS EVENING. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH OCCASSIONAL HIGHER GUSTS TODAY. * IMPACTS...BRING SMALL LOOSE OBJECTS INDOORS. TAKE DOWN CANOPIES AND OTHER LIGHTWEIGHT STRUCTURES THAT ARE NOT SECURELY ANCHORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF UP 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZIOBRO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this wind advisory went out at Oct 16, 12:00 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Oct 16, 12:00 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
300 AM CHST SAT OCT 17 2015
.SYNOPSIS...
CHAMPI HAS JUST BEEN UPGRADED TO A TYPHOON. LATEST RADAR AND
SATELLITE INDICATES CHAMPI IS BEGINNING A TURN TOWARD THE NORTHWEST
THAT HAS BEEN FORECAST BY JTWC FOR THE PAST SEVERAL DAYS. LATEST
SCATTEROMETRY SHOWS SUSTAINED TROPICAL STORM FORCE WINDS OVER THE
TINIAN AND SAIPAN MARINE ZONES. EVEN OVER GUAM...VAD WIND PROFILE
SHOWS A GRADIENT WIND OF 50 KT FROM THE WEST-SOUTHWEST.
&&
.DISCUSSION...
WIND FIELD OF CHAMPI HAS TURNED OUT TO BE A BIT MORE ROBUST THAN
EARLIER THOUGHT...SO HAVE ELECTED TO HANG ON TO TROPICAL STORM
WARNINGS FOR THE ROTA...TINIAN AND SAIPAN ZONES. HAVE MAINTAINED A
WET BIAS AND KEPT SCATTERED SHOWERS IN THE FORECAST FOR SATURDAY.
RADAR AND SATELLITE SUGGEST SHOWER COVERAGE IS TAPERING TO ISOLATED
OVER THE FORECAST ZONES...BUT BOTH ECMWF AND GFS GUIDANCE SUGGEST
MONSOONAL ENVIRONMENT WILL BRING SCATTERED SHOWERS BACK IN FROM
SOUTHWEST TO NORTHEAST ON SATURDAY. MONSOONAL BAND COULD FORM SOUTH
AND WEST OF GUAM SATURDAY THROUGH SUNDAY NIGHT. MODELS ARE
CONSISTENT IN KEEPING THE MONSOONAL PATTERN PLACE THROUGH THRU DAY
7. FOR NOW...HAVE EXTENDED MOSTLY CLOUDY/THUNDER WORDING THRU
WEDNESDAY NIGHT.
&&
.MARINE...
WAVE MODEL HAS BEEN ABOUT 10 FT TOO LOW IN FORECASTING COMBINED SEAS
IN THE VICINITY OF SAIPAN...AND ABOUT 6 FEET TOO LOW IN THE VICINITY
OF GUAM. HAVE BOOSTED UP MARINE SWELL GRIDS ACCORDINGLY. HAVE
ELECTED TO ALLOW SEAS TO FALL RATHER QUICKLY BACK TOWARD MODEL
FORECAST VALUES BY SUNDAY NIGHT BASED ON ANTICIPATED CONTINUED TURN
TOWARD THE NORTH BY CHAMPI. IF THIS TURNS OUT TO BE INCORRECT...
SWELL GRIDS FOR EARLY NEXT WEEK MAY NEED TO BE BEEFED UP.
&&
.EASTERN MICRONESIA...
WILL BE ADDED LATER
&&
.WESTERN MICRONESIA...
WILL BE ADDED LATER
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH SURF ADVISORY UNTIL 6 PM CHST WEDNESDAY FOR GUZ001.
WIND ADVISORY UNTIL 6 PM CHST SATURDAY FOR GUZ001.
TROPICAL STORM WARNING FOR GUZ002>004.
MARIANAS WATERS...TROPICAL STORM WARNING FOR PMZ152>154.
SMALL CRAFT ADVISORY UNTIL 3 PM CHST SUNDAY FOR PMZ151.
&&
MCELROYThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 7:21 PM CDT | Flash Flood Warning | GUM | 6 hr | |
| Oct 15, 7:58 PM CDT | Areal Flood Advisory | GUM | 3 hr | |
| Oct 16, 12:43 AM CDT | Flash Flood Warning | GUM | 5 hr | |
| Oct 16, 5:27 AM CDT | High Surf Warning | GUM | 35 hr | |
| Oct 16, 6:27 AM CDT | High Surf Advisory | GUM | 9 days | |
| Oct 16, 12:25 PM CDT | Hazardous Seas Warning | GUM | 15 hr | |
| Oct 16, 12:25 PM CDT | Hazardous Seas Warning | GUM | 27 hr | |
| Oct 16, 4:18 PM CDT | Areal Flood Advisory | GUM | 117 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.